Alert archive / Oklahoma / Frost Advisories in 2021

Frost Advisory 1, NWS Norman, OK

October 29, 202137 counties in Oklahoma

NWS Norman, OK issued this frost advisory at Oct 29, 2021, 2:13 PM CDT for 37 counties in Oklahoma. It took effect at Oct 30, 2021, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2021, 2:13 PM CDT (19:13 UTC)
In effect from
Oct 30, 2021, 2:00 AM CDT
Expired
Oct 30, 2021, 9:00 AM CDT
In force
7 hr
Issued by
NWS Norman, OK
All 37 counties

Alfalfa County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Hughes County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Norman radar (KTLX), 41 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2331 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

452 
WWUS74 KOUN 291913
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
213 PM CDT Fri Oct 29 2021

OKZ005>008-010>013-015>020-022>032-035-038>047-050-301400-
/O.NEW.KOUN.FR.Y.0001.211030T0700Z-211030T1400Z/
Woods-Alfalfa-Grant-Kay-Woodward-Major-Garfield-Noble-Dewey-
Custer-Blaine-Kingfisher-Logan-Payne-Washita-Caddo-Canadian-
Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-
Hughes-Kiowa-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Love-
Including the cities of Alva, Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Woodward, 
Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, 
Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, 
Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, 
Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, 
Hobart, Snyder, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood,
Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, 
Ringling, Ryan, Ardmore, Tishomingo, Marietta, and Thackerville
213 PM CDT Fri Oct 29 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

* WHAT...Temperatures ranging from 33 to 36 will result in frost
  formation. Although not widespread, a few areas may breifly
  reach freezing. 

* WHERE...Portions of Oklahoma.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
1 follow-up statement
845 
WWUS74 KOUN 301348
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
848 AM CDT Sat Oct 30 2021

OKZ005>008-010>013-015>020-022>032-035-038>047-050-301500-
/O.EXP.KOUN.FR.Y.0001.000000T0000Z-211030T1400Z/
Woods-Alfalfa-Grant-Kay-Woodward-Major-Garfield-Noble-Dewey-
Custer-Blaine-Kingfisher-Logan-Payne-Washita-Caddo-Canadian-
Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Seminole-
Hughes-Kiowa-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Love-
Including the cities of Alva, Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Woodward, 
Fairview, Enid, Perry, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Stillwater, Cordell, Burns Flat, 
Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, 
Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, 
Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, 
Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville, Wetumka, 
Hobart, Snyder, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood,
Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, 
Ringling, Ryan, Ardmore, Tishomingo, Marietta, and Thackerville
848 AM CDT Sat Oct 30 2021

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Additional frost development is no longer expected. Therefore, the
frost advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this frost advisory went out at Oct 29, 1:58 PM CDT, 15 minutes earlier.

Area forecast discussion, Oct 29, 1:58 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Norman OK
158 PM CDT Fri Oct 29 2021

...New SHORT TERM...

.SHORT TERM...
(This evening through Saturday)
Issued at 158 PM CDT Fri Oct 29 2021

Frost will be the main weather impact in the short term for
portions of the area. We were broad with the Frost Advisory
although admittedly some areas will fail to fall to cold enough
temperatures to support frost, especially urban areas including
within OKC metro. Mid 30s for 2m temperatures will be common,
with clear/calm conditions supporting a very thin layer of
freezing temperatures at the ground for frost formation. A few
areas could fall to freezing, but it's difficult to delineate
specific locations due to (1) transient nature of surface trough
axis and associated period of light/calm winds (2) local terrain
strongly influencing this potential. Most likely areas for at or
just below freezing temperatures will be normally colder low-lying
areas.

Elevated to near critical fire weather will continue through the
afternoon across southwest Oklahoma and western north Texas due to
sufficiently strong northwest winds, and low RH. Winds should
subside this evening with loss of heating/mixing.

BRB

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 216 AM CDT Fri Oct 29 2021

The upper low will move toward the east coast by the weekend with
lighter winds and pleasant temperatures. A cold front will move
south across the area on Sunday which will begin to cool
temperatures down, especially across the north. Monday will see even
a bit cooler temperatures as cloud cover increases. One minor wave
will move across TX on Monday and we may see a few showers develop
with some weak forcing from the shortwave as well as some weak waa
that develops across the area by Monday night.

We will see a reinforcing shot of even cooler air sink south across
the area Monday night into Tuesday as a stronger trough moves across
the northern part of the country. As this occurs another shortwave
moves out of the southern Rockies into the Plains. This will result
in additional rain chances and perhaps some thunder, mainly along
the Red river Tuesday into early Wednesday. We will have to watch
trends in the models as well in this time frame as thermal profiles
in some models would suggest potential for some wintry precip across
northwest Oklahoma by Wednesday morning and perhaps even farther
south as we go into Wednesday night and Thursday as yet another
reinforcing shot of colder air slides south on the backside of this
shortwave. A freeze is possible as well by the later part of next
week across parts of the area.

&&

.AVIATION...
(18Z TAFS)
Issued at 1153 AM CDT Fri Oct 29 2021

VFR conditions will prevail, with clear conditions. Gusty
northwest winds will become light tonight, and then become
southerly at western sites by the end of the TAF period.

&&

.UPPER AIR...
Issued at 209 AM CDT Wed Oct 27 2021

No Upper Air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  63  37  69  44 /   0   0   0   0
Hobart OK         68  37  74  44 /   0   0   0   0
Wichita Falls TX  69  38  76  45 /   0   0   0   0
Gage OK           66  35  76  40 /   0   0   0   0
Ponca City OK     63  32  68  42 /   0   0   0   0
Durant OK         66  39  71  45 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Frost Advisory from 2 AM to 9 AM CDT Saturday for OKZ005>008-
     010>013-015>020-022>032-035-038>047-050.

TX...None.
&&

SHORT TERM...12
LONG TERM....30
AVIATION...12
Hazardous weather outlook, Oct 29, 2:03 PM CDT, 10 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
203 PM CDT Fri Oct 29 2021

OKZ004>048-050>052-TXZ083>090-301915-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
203 PM CDT Fri Oct 29 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Fire Weather...
Elevated to near-critical fire weather conditions are expected
Friday afternoon across western north Texas and the western half
of Oklahoma.

.Frost...
Patchy frost will be possible across portions of Oklahoma late
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
There is a chance for a few thunderstorms across parts of southern
Oklahoma and western north Texas Tuesday. Severe weather is not
expected at this time.

.Freezing Temperatures...
A light freeze is possible across northwest Oklahoma Thursday
morning.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Nearby

Frost Advisories in Oklahoma, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.